Heavy Snow, Harper
- When
- February 6, 9:30 AM CST to 11:30 AM CST
- Where
- Harper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
A quick moving winter storm brought a period of light to moderate snow to the northern half of Oklahoma during the morning of the 6th. Areas north of Interstate 40 received an average of 1 to 2 inches of snow; however, a narrow band of 4 to 6 inches affected portions of northwest and west central Oklahoma.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A quick moving winter storm brought a period of light to moderate snow to the northern half of Oklahoma during the morning of the 6th. Areas north of Interstate 40 received an average of 1 to 2 inches of snow; however, a narrow band of 4 to 6 inches affected portions of northwest and west central Oklahoma. Thomas (Custer County) received 6 inches, while Fargo (Ellis County) received 5.5 inches. Other notable snow amounts included Leedey (Dewey County) 5 inches, Fairview (Major County) 4 inches, and Fort Supply (Woodward County) 4 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 6, 3:47 AM CST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 347 AM CST THU FEB 6 2003 UPPER LEVEL TROUGH CONTINUES TO MOVE ACROSS AZ/NM THIS MORNING. THIS TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY PROVIDING INCREASING LIFT TO THE AREA. THE COLD ARCTIC AIR STILL REMAINS IN NEBRASKA THIS MORNING AND WILL MOVE SOUTH INTO THE AREA LATER TODAY CAUSING TEMPS TO DECREASE ACROSS MOST OF THE CWA THIS AFTERNOON. PRECIP CONTINUES TO MOVE ACROSS FA THIS MORNING WITH LIGHT SNOW FALLING AT 0930Z ACROSS NORTHERN ZONES...SLEET AND RAIN IN CENTRAL OK...AND RAIN ACROSS THE SOUTHEAST. EXPECT PRECIP IN CENTRAL ZONES TO CHANGE OVER TO SNOW BY MID MORNING. MAIN PROBLEMS WITH FORECAST ARE SNOW AMOUNTS AND LOCATIONS. SNOW AMOUNTS OF 2 TO 4 INCHES ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA...WITH LOCALIZED HEAVIER AMOUNTS WILL BE POSSIBLE. WILL CONTINUE WITH SNOW ADVISORY ATTM...BUT WILL CONTINUE TO MONITOR FOR POSSIBLE WARNING. AS THE ARCTIC AIR PUSHES SOUTH ACROSS THE AREA LATER TODAY WINDS SHOULD SHIFT TO THE NORTH. TEMPS WILL BE COLD OVERNIGHT AND FRI DUE TO THE COLD AIRMASS THAT WILL BE IN PLACE. ANOTHER SYSTEM WILL MOVE ACROSS THE AREA OVER THE WEEKEND...WITH A GRADUAL WARMING TREND THROUGH THE EXTENDED. DID NOT MAKE ANY CHANGES TO EXTENDED. FCSTID = 25 OKC 32 16 32 19 / 100 20 0 0 HBR 33 14 34 21 / 70 10 0 0 SPS 35 20 36 23 / 50 10 0 0 GAG 25 9 32 16 / 100 0 0 0 PNC 29 10 29 15 / 100 20 0 0 DUA 34 22 36 22 / 100 30 0 0 .OUN... OK...SNOW ADVISORY FOR TODAY FOR ZONES OKZ019>020...OKZ024>026. SNOW ADVISORY FOR TODAY FOR ZONES OKZ004>018. TX...NONE.
OKZ004>048-050>052-TXZ083>090-061800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST THU FEB 6 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE ATMOSPHERE WILL NOT SUPPORT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
A SNOW ADVISORY IS EFFECTIVE TODAY IN THE NORTHERN HALF OF OKLAHOMA.
SNOWFALL IS EXPECTED TO RANGE UP TO 4 INCHES WITH ISOLATED LOCATIONS
RECEIVING 6 INCHES. AREAS SOUTH OF I-40 WILL HAVE A
RAIN...SLEET...SNOW MIX UNTIL IT CHANGES TO ALL SNOW LATER THIS
MORNING. AMOUNTS THERE ARE EXPECTED TO BE LESS THAN 2 INCHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.The national radar mosaic for the moment the first event began.
11 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341590, 5341591, 5341592, 5341593, 5341594, 5341595, 5341596, 5341597, 5341598, 5341599, 5341600.